Chinese-Made Cough Syrup Recalled Due to Morphine Ingredient

Chinese-made cough syrup recalled due to morphine ingredient
Chinese-made cough syrup recalled due to morphine ingredient

The FDA reports that Master Herbs, Inc. of Pomona, California is voluntarily recalling all lots of Licorice Coughing Liquid cough syrup in 100 ml bottles.

This product has been found to contain morphine, which is an opioid, and it is not declared on the label. Opioid is an ingredient of Compound Camphor, which is declared on the label of the product, but not its ingredients.

The product is manufactured by the Ma Ying Long Pharmaceutical Group in China. It was distributed to Chinese grocery stores in various cities in California, New Jersey, Hawaii, Illinois, Ohio and Nevada.

Consumers using this product may not be aware they are ingesting morphine. The unware ingestion of morphine can lead to life-threatening respiratory depression and death. Because the morphine contained in this product is not identified on the label, there is a risk that patients who are hypersensitive to morphine could suffer severe allergic reactions. In addition young children with a respiratory illness are vulnerable to respiratory depression from opioids and should not be exposed to morphine in any event.

To this date Master Herbs, Inc. is not aware of adverse events associated with use of the product.

The company is notifying its distributors and customers by phone or fax and is arranging for return of all recalled products. Consumers should stop using Licorice Coughing Liquid and return it to place of purchase.

Consumers with questions regarding this recall can contact Master Herbs, Inc. by phone at 626-319-9915 Monday through Friday from 10 a.m. – 5 p.m. PST or anytime via email at 999herbs@gmail.com. Consumers should contact their physician or healthcare provider if they believe they have experienced any adverse events related with the use of this product.

Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA’s MedWatch Adverse Event Reporting program either online, by regular mail or by fax.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s